Leave me Alone!

Well, not me, but the 65-year-old lady in this article.

After a routine blood test, she was found to be severely 'hypothyroid biochemically'. She did not feel ill at all and all she wanted was to be left alone:

endocrine-abstracts.org/ea/...

Which only goes to prove we really are all different.

Of course, they could not resist putting her on statins. Poor woman.

Marie

10 Replies

oldestnewest
  • I wish that I could post a comment on the article. The poor woman will start to have symptoms soon as the statins kick in!

  • Fascinating. We have had a few people who have said pretty much that any thyroid hormone makes them worse.

    I do wonder at this sentence:

    Different thyroxin products were tried including T3, combination of T3 and T4 and herbal thyroxin but produced the same intolerance symptoms.

    So, T3 is a thyroxin product?

    What is herbal thyroxin?

    And for anyone who didn't notice, that was at Basildon Hospital, Basildon, UK.

    Rod

  • I find it amazing that they insisted on any sort of intervention given that she said she felt perfectly well

    .

    Do you think they think NDT is a herbal product?

    I actually saw this article whilst looking for information on thyroxine resistance.

  • Passed my mind - but surely if they actually tried her on it, they would have known?

    Interesting they ignored the elevated Creatine Kinase - CK = 256 (0–170 IU/l).

    I really wonder how she is now.

    Rod

  • Interesting to read they even think there is a herbal product :D

  • I didn't pick up on that.

    Given that she is on statins, it is quite possible that by now her levels will be even higher than that, unless she is one of those blessed individuals who tolerate them well. I had that problem as my muscles began to waste away on the Simvastatin.

    I just wonder if she is just one of those people who just suffer in silence. She seems to have all the signs of being ill yet has no complaints!

  • Hi I can relate to that, i felt perfectly fine only signs were a goiter, after blood tests i was diagnosed as hyper, now taking carbimazole, propanolol. and simvastatin, i now feel like xxxx

    aches and pains in arms and legs tiredness dry skin hair falling out, skin rashes, burning hands and feet an endless list, will i feel anybetter after the op ? sometimes i feel like its a can of worms and what other problems am i going to have ?

  • I have a friend, in his 70's who is stick thin but otherwise very healthy and shows no visible hypo signs & has not had any, but was put on Levothyroxine by his GP as his TSH was "sky high" (whatever that means!)

    Doesn't seem to be any different on it as he was before it!

    Compare me, who at worst has had a TSH of 5.2, but more usually 3.5 or even under, and has just about every hypo symptom in the book, and got nowhere with GP or Endo, to the point I have had to self-treat or suffer (it works pretty successfully thankfully!)

    Serves to prove (once again) what a lot of rot TSH is as a means of diagnosis or treatment.

    In the same social setting, I know a man of 76 who was fit and extremely active, but since being pushed onto statins has turned into a memory-free zone virtually overnight, with 5 times the aches and pains he had before - yet he is still glued to taking them, one of those people who think a Doctor's word is law! :-(

  • I wonder how many older people diagnosed with Alzheimer's are on statins?

  • I think I must be similar to the woman in the article. I was diagnosed in 2004 after a virus left me feeling tired and I had asked for a blood test. The tiredness soon lifted but I was now in the medical system and under pressure to take my medication. Over the years I have taken levothyroxine (T4) for a few weeks on four separate occasions and the result was headache, insomnia, tiredness, high blood pressure, and a feeling of tightness in the chest. I was offered beta-blockers. Instead I took myself off the medication and these problems resolved. I embarked on a journey of diet changes and discovered that gluten grains were like a poison to me. My TSH went from 53 to 6.6 on eliminating wheat. I am 59 and have what I think is normal energy for my age. My TSH was 17 on the last test and my T4 was at the low end of the normal range. I worry now and then that I did the wrong thing (A doctor told me I would damage my body if I didn't take thyroxine.) and should have persevered through these medication problems but then I compare myself to people who take medication and don't feel well and I cannot bring myself to fix what isn't broke.

You may also like...